Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 95, NWS Shreveport, LA

May 28, 2001Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 28, 2001, 2:55 AM CDT for Cass County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2001, 2:55 AM CDT (07:55 UTC)
Expired
May 28, 2001, 3:45 AM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cass County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 1:30 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2794 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 280757
SVRSHV

TXC067-280845-
/NEW.KSHV.SV.W.0131.280755-280845/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 AM CDT MON MAY 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS

* UNTIL 345 AM CDT

* AT 255 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS THAT WILL MOVE
  EASTWARD ACROSS CASS COUNTY...AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER LINDEN AT 315 AM CDT
  OVER ATLANTA AT 325 AM CDT

THIS LINE OF STORMS WILL LIKELY PRODUCE WIND DAMAGE TO TREES...POWER 
LINES...AND BUILDINGS. TAKE COVER...NOW!

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTHEAST TEXAS
UNTIL 345 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:20 AM CDT, 35 minutes earlier.

Area forecast discussion, May 28, 2:20 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT MON MAY 28 2001

MASSIVE MCS DEVELOPED ACROSS OK...PRODUCING AREAS OF DAMAGING WINDS
NEARLY STATEWIDE. PRESENTLY...THIS ACTIVITY BEARING DOWN INTO NW
SECTIONS OF REGION. SOME ACTIVITY MAY HAVE TROUBLE REACHING SOUTHERN
PORTIONS OF AREA AS LOW LEVEL WINDS BECOME MORE SOUTHWESTERLY...
CUTTING MOISTURE OUT OF EAST TX. OUTFLOW BOUNDARIES PROVIDE LOTS OF
OPPORTUNITIES FOR CONVECTIVE REDEVELOPMENT MONDAY AFTERNOON.
INSTABILITES NEARLY AS HIGH...BUT LOW LEVEL VEERING NOT AS DRAMATIC.

DEEP CLOSED LOW OVER GREAT LAKES OPENS UP...BUT IS REPLACED BY
DEEPER CLOSED LOW REDEVELOPING OVER SOUTHERN NEW ENGLAND. THIS
SHOULD REINFORCE LOW LEVEL SOUTHERLY FLOW OUT OF GULF AND ALLOW NW
FLOW ALOFT TO CONTINUE AS WELL. FOCUSING WARM FRONT WILL PULL TO
THE NORTH AND EAST IN RESPONSE TO UPPER LOW REFORMING...KEEP SOUTH
PORTIONS IN SLIGHT CHANCE REST OF PERIOD...BEST POPS IN SOUTH AR AS
MCS DEVELOPMENT MAY REAPPEAR ACROSS OK TONIGHT...AND EVEN POSSIBLY
TUESDAY NIGHT.

DAYTIME HIGH GRADIENT WILL LIKELY INCREASE AS DRYING PORTIONS OF
EAST TX SHOULD ALOW FOR 90 DEGREE READINGS NEXT FEW DAYS. MUST WRAP
UP ZONE PACKAGE SOON AND SHIFT ATTENTION TO SEVERE WEATHER THREAT.

SHV 87/70/89/68  4233
MLU 85/70/87/70  5343
TXK 86/70/86/68  3454
TYR 89/71/90/72  3222
LFK 91/71/91/73  3222

VII

.SHV...NONE.

In the hours before

Local storm report, May 27, 10:24 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT SUN MAY 27 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0955 PM    EAGLETOWN                 OK   2.75 INCH HAIL
05/27/01   MCCURTAIN                      SOUTHEAST OF
                                          EAGLETOWN...ONE HALF MILE
                                          FROM STATE LINE. HAIL
                                          SMASHED A WINDSHIELD OUT
                                          OF A MOTORIST/S CAR.
                                          REPORTED BY PUBLIC.
Local storm report, May 27, 10:43 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION.m...

1015 PM    HORATIO                   AR   1.75 INCH HAIL
05/27/01   SEVIER                         REPORTED BY LAW
                                          ENFORCEMENT.
Local storm report, May 27, 11:09 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1025 PM    HORATIO                   AR   4.50 INCH HAIL
05/27/01   SEVIER                         REPORTED BY LAW ENFORCEMENT.
                                          NUMEROUS WINDSHIELDS WERE
                                          BROKEN.

1030 PM    CENTRAL                   AR   60 MPH TSTM GUST
05/27/01   SEVIER                         REPORTED BY STORM SPOTTER.

1030 PM    CENTRAL                   AR   1.75 INCH HAIL
05/27/01   |SEVIER                         REPORTED BY STORM SPOTTER.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:35 AM CDTSevere Thunderstorm WarningSHVRed River60 min
May 28, 1:49 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Wood41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.